Diurnal to nocturnal shift, as solution to nighttime pain?
AnonymousMarch 31, 2010 at 1:23 am
Hi. Did any of you find it much easier to sleep during the daytime, because of the increased pain at night? How does this disease know it’s night time? sigh…
I don’t know if it’s because of exhaustion after trying all night to sleep without success, or if it’s something else we can’t figure out, yet. Whatever is going on, my partner in this journey has not been able to sleep at night since his last IVIG treatment, one week ago. He finds that hot baths help and takes maybe three during the night, but paces almost all night long. Everytime he tries to rest, even when he’s drowsy, the pain keeps him from sleeping.
Have any of you found it better to just switch to a new routine of being awake most of the night and sleeping during the day? Right now, he’s napping about three times a day, but awake all night. (Naps are never more than 1.5 to 2 hours, at best.)
AnonymousMarch 31, 2010 at 10:54 am
Could the insomnia be caused by one of the meds? Maybe talk to the doctor about a sleep aid. I know some people take Xanax to help with sleep. That didn’t work for me. I was waking up every 2 hours. Now I can go about 4-6 hours, but wake up at the same time every day, 4:22 am. and then lay there drifting in and out until I get up at 6. I started taking 3 ibuprofen at night and that helped me go longer and helped with the numbness not waking my up. Sounds like he probably needs something stronger though. Good luck!
AnonymousMarch 31, 2010 at 2:38 pm
Hi, Jessica ~ I’ve read in many places that Neurontin actually made sleeplessness worse for some people and I don’t think my person is taking enough of it to even touch his pain, so maybe it’s just enough to adversely affect his sleep? Today is the second day after two nights on Restoril, but the strength he’s on hasn’t made any difference yet. If anything, it made him drowsier, but still wasn’t enough to override the pain which keeps him awake.
He talked with his primary physician who said he could take two of the Tramadol, but that didn’t work either.
My guess is that his neurologist is going to have to increase the neurontin, big time. In the meantime, I’m going to reread all the prescription information sheets to see if I can find one or more of these medications that has insomnia as a side effect. Thanks for the suggestion!
March 31, 2010 at 3:03 pm
Metformin causes muscle pain, there is lyrica as well for the nerve pain. Lots of the people on the site get ambien or the like as sleep is a problem for most. There are natural remedies as well, like melatonin or alteril, but I have no idea if they would react w/your meds. The pharmacists are usually pretty helpful with these questions.
You must be logged in to reply to this topic.